MAUDE Adverse Event Report: STRYKER GMBH SCREWDRIVER, SELF-HOLDING, LONG 3.5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH SCREWDRIVER, SELF-HOLDING, LONG 3.5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18060233
Medical Device Problem Codes Crack (1135); Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "tip of the scream turner is clearly bent.Crack in the material after use.No patient has any trouble and the operation was ended successfully.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.The device inspection revealed the following: during visual inspection, severe rubbing marks were observed on the surface of the sleeve, most probably due to misalignment during usage inside the tissue protection sleeve or target device.The hexagonal tip of the screwdriver was found worn out under excess friction due to excess application of torsional force during usage, which is further confirmed by flattening of the hex corners and excess rubbing marks on the tip.Due to the misalignment of the sleeve and excess torsional force on the screwdriver, the shaft of the screwdriver got bent.The bending of the screwdriver resulted in the application of excess tensile force on the walls of the sleeve, and ultimately, the sleeve got cracked.To prevent bending of the screwdriver, the sleeve is laser-marked with the printing ¿do not lever.¿ furthermore, a hardness test according to rockwell on the returned item indicates the material is in accordance with the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing, or design-related problems were found during the investigation.Based on the investigation, the root cause was attributed to a user-related issue.The event was caused by the misalignment of devices during usage, resulting in the application of excess torsional and bending forces.If more information is provided, the case will be reassessed.

Brand Name
SCREWDRIVER, SELF-HOLDING, LONG 3.5 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19563441
Report Number0009610622-2024-00295
Device Sequence Number7680844
Product Code LXH
UDI-Device Identifier04546540520425
UDI-Public04546540520425
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18060233
Device Lot NumberKMW352201
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2024
Supplement Date Received by Manufacturer08/19/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/29/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown